# SDR IXXA9606

- Difficulty date: January 31, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N21CX
- Make and model: Doug DC-8-62
- Aircraft serial: 45955
- System (JASC): 2120 · Air Distribution System
- Part: Air Distr
- Condition: Odor
- Location: Cabin
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

EN ROUTE BETWEEN LPLA AND KWRT, THE AIR CONDITIONING SYSTEM INTERMITTENTLY PRODUCED THE STRONG SMELL OF OIL IN THE COCKPIT.  THE FLIGHT CREW SUSPECTED A TURBOCOMPRESSOR OIL SEAL FAILURE.  INSPECTION ON THE GROUND IN KWRT SHOWED THE TC'S TO BE NORMAL, WITH NO LEAKAGE OF LOSS OF OIL.  NO OTHER SOURCE COULD BE IDENTIFIED FOR THE INTERMITTENT SMELL.  (M)
